My current level of testosterone is 47. Just had it check a little over a week ago. I am 47 yrs. old...
21 Jul 2011
Not a doctor nor a medical person here. But a T-level of 47 is VERY low.
Testosterone replacement therapy is entirely appropriate for a lab test of that level. I'm not clear on what has been prescribed for you. Is it a shot? a gel you rub on? A pump?
Frankly, I'd trust your doctor to know what you need, but you may need to wait two months before you start seeing/feeling benefits. It just takes time to build up in your system. Ask your doctor.
28 Jan 2012
.My Dr. likes to take the T levels up slow so as to not overdose it. The book I list below is a good read. It helped me understand a lot about how important T level's are. I wish Drs. would test all men over 50 for testosterone just as they do PSA. Would be nice if they would check womens Hormone after age 40. May be a lot of less Divorce and unhappy marriage in this country if they check both men and womens T and Hormone level's.And then treat them with the right medication.
Low T is a very complex thing. Both Male and Females produce two types of Testosterone. Sex T and Free T. Male Testicles and females ovaries produce sex T. Sex T is bound in SHBG and not bioavailable for use as free T. Our Adrenal glands produce free T. Free T is what controls a lot of things in our body. Muscle mass, blood pressure, and many more.
It’s important when you have your Dr. check you for low T, that he/she check total T and free T. Many Dr. just check total T and tell the patient their T levels are normal. If the Free T is low, other system may be not getting enough T.
Normal total T levels for a male say 65 to 74 years old is 327 to 721ng/dL. Free T levels 6.6 to 18.1 pg/ml.
I was seeing a Functional Medicine MD. He had me on a customized compounded
Bio-Identical Hormone (Testosterone) cream, for about a year. It was working well . Raised both my T levels. I felt super. He retired , so had to find another Family Dr. New family Dr. kept me on the same cream. All of a sudden it quit working and my levels dropped. To 150 ng/dL. He has me taking a shot every two weeks. I don’t care for it. Last two or three days before time for another shot, I feel like crap. Going to ask him to try me on AndroGel. I have used the Testim. Don’t mind it’s smell , but I had some side effects from it.
A very good book to read is Testosterone for Life. By Abraham Morgentaler MD Associate Clinical Professor at Harvard Medical School. He has also looked at the Prostate issue and Prostate cancer related to the use of Testosterone replacement.
Another good book for both sex’s is. BREAKTHROUGH. By Suzanne Somers. She covers a lot on Hormone replacement information.
27 Mar 2012
I am a 42 year old male who had a T level of 31... same boat as yourself. I have been using T cyponiate for about a year. My doctor started me at 1ml injection every 4 wks of 200mg per ml and that wasn't even close. Over the next 2 months we adjusted to where I have been ever since, 2ml of 200mg per ml every two weeks. Mood, sex drive, increase in penis size and frequency of erections, loss of over a hundred pounds in 6 mths, are just a few of the benefits I have had. Everybody is different but I urge you to talk with your Dr. openly and aggressively if needed... there are great dr's out there who work with you if he won't!
Stay well, Brian
- Testosterone Information for Consumers
- Testosterone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Testosterone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm 39 yr old man I started out on the Androgel but didnt work so I have been taking cypionate injections since June 2011 because my ...
1 answer • 5 Sep 2011
1 answer • 9 Dec 2012
Pharmacies are back ordering above product. My insurance will not allow any amount of this product over a 30 day supply. I have been waiting to fill ...
1 answer • 13 Nov 2013
I am having horrible issues with acne, will this stop or should I expect to continue to have this issue?
1 answer • 6 Dec 2013